Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 7, 2008, 11:45 PM CST for Benton County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 11:45 PM CST (05:45 UTC)
- Expired
- Jan 8, 2008, 12:20 AM CST
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 11:55 PM CST | HAIL 0.75 | 3 Sw Bella Vista, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 080545
SVRTSA
ARC007-080645-
/O.NEW.KTSA.SV.W.0011.080108T0545Z-080108T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1245 AM CST
* AT 1141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR DECATUR...MOVING NORTHEAST
AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE...
BENTONVILLE...BELLA VISTA AND PEA RIDGE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3649 9394 3615 9455 3616 9456 3628 9458
3630 9457 3632 9459 3648 9461 3650 9460
TIME...MOT...LOC 0545Z 230DEG 41KT 3636 9439
$$2 follow-up statements
000 WWUS54 KTSA 080607 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1207 AM CST TUE JAN 8 2008 ARC007-080645- /O.CON.KTSA.SV.W.0011.000000T0000Z-080108T0645Z/ BENTON AR- 1207 AM CST TUE JAN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST FOR NORTHERN BENTON COUNTY... AT 1203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PEA RIDGE...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3649 9394 3631 9425 3632 9428 3648 9442 TIME...MOT...LOC 0607Z 230DEG 41KT 3646 9412 $$
000 WWUS54 KTSA 080620 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1221 AM CST TUE JAN 8 2008 ARC007-080631- /O.CAN.KTSA.SV.W.0011.000000T0000Z-080108T0645Z/ BENTON AR- 1221 AM CST TUE JAN 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3649 9394 3631 9425 3632 9428 3648 9442 TIME...MOT...LOC 0621Z 230DEG 41KT 3656 9397 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 10:49 PM CST, 56 minutes earlier.
Area forecast discussion, Jan 7, 10:49 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1049 PM CST MON JAN 7 2008 .MESOSCALE UPDATE... SURFACE TEMPERATURES HAVE REMAINED STEADY OR HAVE RISEN A COUPLE OF DEGREES IN THE LAST HOUR...SO THE ATMOSPHERE HAS DESTABILIZED FURTHER SOUTH OF THE BAND OF SUPERCELLS THAT EXTENDS ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST TIP OF ARKANSAS. THE LIFTED INDEX HAS LOWERED TO -3 WITH SURFACE BASED CAPE STILL BETWEEN 1000 AND 1500 J/KG. DEEP-LAYER AND LOW-LEVEL SHEAR VALUES REMAIN HIGH ALONG AND SOUTH OF THE SUPERCELLS WITH STORM-RELATIVE HELICITY BETWEEN 200 AND 375 M2/S2. THEREFORE SUPERCELL STORM STRUCTURES WILL CONTINUE WITHIN THE BAND. ELEVATED CONVECTION IS DEVELOPING IN EAST-CENTRAL OKLAHOMA AND WESTERN ARKANSAS AND IT IS EXPECTED TO CONTINUE TO INCREASE AS THE MAIN UPPER SYSTEM APPROACHES. ANY OF THESE CELLS HAVE THE POTENTIAL TO ROOT IN THE BOUNDARY LAYER. IF A CELL DOES BECOME ESTABLISHED IT WOULD RAPIDLY BECOME A SUPERCELL. ALL INTERESTS IN THESE AREAS SHOULD CLOSELY MONITOR RADAR TRENDS FOR SUDDEN STORM ORGANIZATION. AT 10PM...ANALYSIS GRIDS SHOW THAT STORM MOTIONS ARE MORE ALIGNED WITH MID-LEVEL FLOW AND STORM-RELATIVE WINDS AREA DECREASING. THE RESULT IS EXPECTED TO A DROP IN THE TORNADO POTENTIAL WITH THE EXISTING CELLS...BUT THE THREAT IS NOT TOTALLY GONE. FURTHER THE SHEAR IN THE LOWEST KM OF THE ATMOSPHERE IS HIGH AND TRANSITORY BUT STRONG LOW-LEVEL ROTATIONS COULD OCCUR WITH ANY STORM. THE ARKANSAS RIVER VALLEY WILL NEED TO BE MONITORED CLOSELY FOR THESE TYPES OF CIRCULATIONS. THE SURFACE LOW IS DEVELOPING INTO OSAGE COUNTY AT THIS TIME AND THE COLD FRONT WILL BEGIN TO ACCELERATE SOUTHEAST. THUNDERSTORMS...SOME SEVERE WILL OCCUR WITH THE COLD FRONT AS IT SWEEPS OVER THE REGION DURING THE OVERNIGHT HOURS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Jan 7, 8:40 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
840 PM CST MON JAN 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
840 PM CST MON JAN 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...MOST OF EASTERN OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
FLASH FLOODING.
RISK...ELEVATED.
AREA...PARTS OF EASTERN OKLAHOMA AND PARTS NORTHWEST
ARKANSAS.
ONSET...TONIGHT
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. THE UPPER SYSTEM HAS
MOVED CLOSER THE REGION...AND SURFACE WINDS HAVE BACKED THIS EVENING
IN RESPONSE TO THE APPROACHING UPPER SYSTEM AND DEVELOPING SURFACE
LOW ACROSS THE TEXAS PANHANDLE. AS A RESULT...FAST MOVING...ROTATING
SUPERCELLS HAVE CONTINUED TO TRAIN WITHIN THE INSTABILITY/MOIST
AXIS. THE INSTABILITY AXIS WILL EVENTUALLY GET PUSHED EAST LATER
TONIGHT AS THE UPPER SYSTEM MOVES ACROSS THE SOUTHERN PLAINS...WHICH
WILL PUSH A SURFACE COLD FRONT INTO NORTHEAST OKLAHOMA FROM THE
NORTHWEST. ADDITIONALLY...FLASH FLOODING FROM THESE TRAINING CELLS
OVER PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS A
POSSIBILITY THIS EVENING AND OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. STORM MOTIONS WILL LIKELY BE TOO FAST TO
TRACK INDIVIDUALLY...THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT
ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON. A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jan 7, 10:00 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL HENRYETTA 35.44N 95.98W
01/07/2008 E1.00 INCH OKMULGEE OK EMERGENCY MNGR
0945 PM FLASH FLOOD WELEETKA 35.34N 96.14W
01/07/2008 OKFUSKEE OK PUBLIC
WATER STANDING ON SOME ROADS FROM WELEETKA TO PHAROAH
&&
SAASpecial weather statement, Jan 7, 10:07 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CST MON JAN 7 2008
OKZ054-059-080500-
OSAGE OK-PAWNEE OK-
1007 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND WESTERN PAWNEE
AT 1007 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES NORTHWEST OF APPERSON TO 23 MILES WEST
OF RALSTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...
GRAINOLA...PAWNEE...BLACKBURN...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3700 9599 3616 9680 3624 9683 3625 9691
3632 9693 3634 9703 3651 9706 3658 9691
3657 9703 3669 9708 3673 9704 3670 9695
3677 9689 3680 9676 3700 9674
TIME...MOT...LOC 0407Z 224DEG 41KT 3698 9712 3660 9711Local storm report, Jan 7, 10:34 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 8 W MUSKOGEE 35.75N 95.51W
01/07/2008 E65.00 MPH MUSKOGEE OK LAW ENFORCEMENT
ALSO 0.5 INCH HAIL
1015 PM TSTM WND GST 9 W CLEARVIEW 35.40N 96.35W
01/07/2008 E65.00 MPH OKFUSKEE OK PUBLIC
1025 PM TSTM WND GST BURBANK 36.69N 96.73W
01/07/2008 E55.00 MPH OSAGE OK PUBLIC
&&
SAALocal storm report, Jan 7, 10:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 3 SW PEGGS 36.05N 95.14W
01/07/2008 CHEROKEE OK PUBLIC
WATER 2 TO 3 FEET DEEP FLOWING OVER ROAD
&&
SAALocal storm report, Jan 7, 10:51 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TORNADO ROGERS 36.33N 94.12W
01/07/2008 BENTON AR EMERGENCY MNGR
BENTON CO EOC REPORTS TORADO TOUCHDOWN OFF HIGHWAY 12 IN
ROGERS AREA. SEVERAL TREES DOWN ON BIRGANTZE STREET.
&&
SAALocal storm report, Jan 7, 11:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL CHEROKEE CITY 36.30N 94.58W
01/07/2008 E1.00 INCH BENTON AR EMERGENCY MNGR
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:14 PM CST | Tornado Warning | TSA | Benton | 31 min |
| Jan 7, 7:42 PM CST | Tornado Warning | TSA | Benton | 48 min |
| Jan 7, 8:09 PM CST | Tornado Warning | TSA | Benton, Washington | 66 min |
| Jan 7, 8:24 PM CST | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Jan 7, 8:54 PM CST | Tornado Warning | TSA | Benton | 66 min |
| Jan 7, 9:57 PM CST | Tornado Warning | TSA | Benton | 63 min |
| Jan 7, 10:45 PM CST | Tornado Warning | TSA | Benton | 60 min |
| Jan 8, 12:38 AM CST | Tornado Warning | TSA | Benton | 19 min |
| Jan 8, 1:15 AM CST | Severe Thunderstorm Warning | TSA | Benton | 60 min |
| Jan 8, 2:11 AM CST | Flash Flood Warning | TSA | Benton | 3 hr |
| Jan 8, 2:17 AM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll | 58 min |
| Jan 8, 2:58 AM CST | Special Weather Statement | TSA | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.